After a “rash” of drug overdoses Wednesday night, the Barberton Fire Department and the city are warning residents to be aware of a dangerous fentanyl-heroin batch in the city.

Fire Department Capt. Michael Corll said a cellphone alert issued by the city to its residents was relayed as a service to friends and relatives of individuals in danger of opioid abuse.

“We just had a rash in the last few hours and we were wondering if there [was] a bad batch,” Corll said.

The alert reads: “Per [Barberton Fire Department] we believe there is a stronger than normal/laced batch of heroin/fentanyl in the city. Please check on relatives and friends.”

Barberton uses the alerts to inform residents about time-sensitive matters that affect residents.

On Tuesday, for instance, the city issued a precautionary water boil advisory for residents living on 19th Street NW, 20th Street SW, and 21st Street NW.